MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM12040
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205); Misfire (2532); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft placement procedure, the stent allegedly would not deploy.It was further reported that the tip of the catheter was allegedly damaged.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was returned for evaluation and one of the stent struts was found perforating the sheath while the stent was partially deployed.It is considered the perforation of the sheath led to the impossibility to completely deploy the stent graft which leads to confirmed results.Based on the provided information and the evaluation of the returned sample, the investigation is closed with confirmed results for sheath perforation and misfire of the stent graft is considered a cascading event.A definite root cause for the reported event could not be determined.The intended placement of the device in treating aneurysm is an off-label use.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding preparation of the device the ifu state that "prior to loading the vascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment".Regarding the anatomy of the placement site the ifu states: "prior to stent graft deployment, ensure that the proximal stent graft end is positioned in a straight section of the lumen to reduce the risk of increased deployment forces and possible failure to deploy".Regarding accessories the ifu states: "prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location.The use of an appropriately sized introducer sheath is recommended".The packaging pictograms indicate an introducer size of 10f and a 0.035" guidewire.The ifu states "the safety and effectiveness of the device when placed across an aneurysm or a pseudoaneurysm has not been evaluated".H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure, the stent graft allegedly would not deploy.It was further reported that the tip of the catheter was allegedly damaged.The procedure was completed using another device.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21126502
Report Number2020394-2024-01992
Device Sequence Number20534822
Product Code PFV
UDI-Device Identifier04049519008639
UDI-Public(01)04049519008639(17)270627(10)ANJT3738
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFEM12040
Device Lot NumberANJT3738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient RaceWhite